Alert archive / Colorado / Tornado Warnings in 2007

Tornado Warning 44, NWS Goodland, KS

April 24, 2007Cheyenne County, Colorado

NWS Goodland, KS issued this tornado warning at Apr 24, 2007, 3:27 PM MDT for Cheyenne County, Colorado. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2007, 3:27 PM MDT (21:27 UTC)
Expired
Apr 24, 2007, 4:30 PM MDT
In force
63 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

County Cheyenne County, CO

The radar

The Goodland radar (KGLD), 83 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGLD 242128
TORGLD
COC017-242230-
/O.NEW.KGLD.TO.W.0044.070424T2127Z-070424T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
327 PM MDT TUE APR 24 2007

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 430 PM MDT

* AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  LINE OF THUNDERSTORMS REDEVELOPING ACROSS NORTHERN CHEYENNE        
  COUNTY. ANY OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING A  
  BRIEF TORNADO AT ANY TIME. MOVEMENT WAS SOUTH AT AROUND 10 MPH.

* THE LINE OF TORNADO PRODUCING STORMS WILL REMAIN OVER MAINLY RURAL 
  AREAS OF THE INDICATED COUNTY.

IF YOU ARE OUTDOORS...SEEK SHELTER IMMEDIATELY IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...FIND A CULVERT...DITCH...OR OTHER LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3903 10205 3902 10316 3882 10317 3884 10205

$$

KILLINGSWORTH
1 follow-up statement
000 
WWUS53 KGLD 242226
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
426 PM MDT TUE APR 24 2007

COC017-242236-
/O.EXP.KGLD.TO.W.0044.000000T0000Z-070424T2230Z/
CHEYENNE CO-
426 PM MDT TUE APR 24 2007

...THE TORNADO WARNING FOR NORTHERN CHEYENNE COUNTY EXPIRES AT 430 PM
MDT...

A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN CHEYENNE COUNTY.

LAT...LON 3903 10205 3902 10316 3882 10317 3884 10205

$$

MCGUIRE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Apr 24, 2:52 PM MDT, 35 minutes earlier.

Area forecast discussion, Apr 24, 2:52 PM MDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
252 PM MDT TUE APR 24 2007

.DISCUSSION...TORNADO WATCH 172 REMAINS IN EFFECT UNTIL 00Z
WEDNESDAY. THE 20Z SURFACE ANALYSIS PLACES THE SURFACE LOW OVER THE
EXTREME SOUTHEAST CORNER OF COLORADO. WATER VAPOR IMAGERY INDICATING
THE MAIN UPPER LOW OVER EASTERN COLORADO. RADAR ACTIVE WITH
SCATTERED SHOWERS AND STORMS MAINLY OVER THE NORTHWEST HALF OF THE
FORECAST AREA.

THE UPPER LOW IS PROGGED TO MOVE INTO THE OKLAHOMA PANHANDLE TONIGHT
AND THEN INTO CENTRAL OKLAHOMA ON WEDNESDAY. THE LOW IS EXPECTED TO
MOVE INTO SOUTHEAST KANSAS/NORTHEAST OKLAHOMA WEDNESDAY NIGHT.
NORTHWEST FLOW FOLLOWS ON THURSDAY AND CONTINUES THROUGH FRIDAY
NIGHT. SURFACE LOW PRESSURE WILL MOVE INTO WESTERN OKLAHOMA TONIGHT
AND NORTH CENTRAL OKLAHOMA ON WEDNESDAY. BY WEDNESDAY NIGHT THE
SURFACE LOW MOVES INTO SOUTHEAST KANSAS AND INTO EASTERN MISSOURI BY
THURSDAY. HIGH PRESSURE STARTS BUILDING IN THURSDAY NIGHT THROUGH
FRIDAY NIGHT.

THE MAIN ISSUES ARE CHANCES FOR WEAK TORNADOES OR LANDSPOUTS THIS
EVENING AND PRECIP TYPE IN THE WEST AND POPS.

FIRST...THE WEAK TORNADO POTENTIAL. SURFACE BOUNDARY WRAPPED NEAR
THE LOW CENTER IS PROVIDING THE FOCUS FOR NUMEROUS WEAK SHORT-LIVED
TORNADOES ACROSS CHEYENNE COUNTY COLORADO AND WALLACE COUNTY KANSAS.
WIND SHEAR NEAR THIS BOUNDARY APPEARS TO BE IDEAL FOR THESE QUICK
SPINUPS. EXPECT THIS BOUNDARY TO PERSIST THROUGH THE REST OF THIS
AFTERNOON AND INTO PART OF THE EVENING. AS THE LOW MOVES SLOWLY
SOUTHEAST THIS WILL SHIFT THE THREAT TO THE SOUTH ACROSS THE
SOUTHERNMOST ZONES...SOUTHERN WALLACE..WICHITA...GREELEY AND
CHEYENNE COUNTY COLORADO.

DYNAMICS AND MOISTURE WILL CONTINUE TO PRODUCE WIDESPREAD
PRECIPITATION TONIGHT THROUGH WEDNESDAY AS THE SLOW MOVING LOW MOVES
ACROSS A FAVORABLE TRACK FOR THE FORECAST AREA. PLAN TO KEEP
DEFINITE POPS FOR TONIGHT WITH ENOUGH INSTABILITY FOR THUNDERSTORMS
THROUGH AROUND 06Z. SHOWERS WILL CONTINUE AFTER 06Z WITH LIGHTER
RAINFALL INTENSITIES. FORECAST SOUNDINGS FOR FLAGLER COLORADO
INDICATING THAT SOME SNOW COULD MIX IN FROM 06Z THROUGH AT LEAST 12Z
WEDNESDAY. CURRENT FORECAST HAS THIS RAIN/SNOW MIX FOR WESTERN
PORTIONS OF THE EASTERN COLORADO COUNTIES AND WILL KEEP. ANY
ACCUMULATIONS SHOULD BE LIGHT WITH WARM GROUND AND MIXED WITH RAIN.
THE FORECAST SOUNDING INDICATES THAT PRECIPITATION SHOULD CHANGE
BACK TO RAIN AFTER 12Z WEDNESDAY. SHOWERS WILL BE ONGOING THROUGH
WEDNESDAY BUT POPS SHOULD DECREASE FROM WEST TO EAST WITH THE MAIN
UPPER LOW MOVING FROM SOUTH CENTRAL TO SOUTHEAST KANSAS. BY
WEDNESDAY EVENING CHANCE TO SLIGHT CHANCE POPS IN THE EASTERN ZONES
WILL BE ALL THAT REMAINS. A SMALL PART OF THE EASTERN ZONES MAY KEEP
SLIGHT CHANCE POPS PAST 06Z THURSDAY. THURSDAY SHOULD BE DRY WITH
SUBSIDENCE. HOWEVER BY THURSDAY EVENING ANOTHER SHORTWAVE IS
IMPINGING UPON THE WESTERN FORECAST AREA SO HAVE INCLUDED A SLIGHT
CHANCE OF SHOWERS THERE. DO NOT SEE ENOUGH INSTABILITY TO ADD
THUNDER ESPECIALLY SINCE THE ACTIVITY SHOULD OCCUR LATE IN THE
EVENING. MOISTURE AND FORCING WILL SPREAD SOUTHEAST ACROSS THE REST
OF THE FORECAST AREA AFTER 06Z AND CONTINUE INTO FRIDAY MORNING.
SUBSIDENCE AND RESULTING DRY WEATHER FOLLOWS FRIDAY AFTERNOON AND
NIGHT.

IN THE EXTENDED...A RIDGE WEST OF THE ROCKIES WILL MOVE EAST INTO
THE PLAINS BY MONDAY. THE RIDGE WILL MOVE FURTHER EAST ON TUESDAY
PUTTING THE FORECAST AREA INTO SOUTHWEST FLOW. SURFACE HIGH PRESSURE
WILL CONTINUE OVER THE FORECAST AREA SATURDAY/SUNDAY. A TROUGH MOVES
INTO EASTERN COLORADO MONDAY/TUESDAY. THE ECMWF IS MUCH WEAKER WITH
THIS TROUGH. FOR NOW WILL KEEP NIL POPS THROUGH SUNDAY AND THEN
SILENT POPS FOR MONDAY/TUESDAY. 850MB TEMPERATURES WARM INTO THE
LOWER 20S BY MONDAY. SATURDAY AND SUNDAY SHOULD WARM FROM THE UPPER
70S TO NEAR 80. TEMPERATURES FOR MONDAY AND TUESDAY REMAIN IN THE
UPPER 70S/LOW 80S ASSUMING THE RIDGE WILL REMAIN.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

FS
Hazardous weather outlook, Apr 24, 11:16 AM MDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1116 AM MDT TUE APR 24 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251330-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1116 AM MDT TUE APR 24 2007 /1216 PM CDT TUE APR 24 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

TORNADO WATCH 172 IS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
THE FOLLOWING COUNTIES IN NORTHWEST KANSAS...DECATUR...GRAHAM...NORTON
AND SHERIDAN.

A FLOOD WARNING IS IN EFFECT UNTIL 1000 PM CDT THIS EVENING FOR
THE FOLLOWING COUNTY IN NORTHEAST COLORADO...YUMA...THE FOLLOWING
COUNTIES IN NORTHWEST KANSAS...CHEYENNE...DECATUR...RAWLINS...AND
THE FOLLOWING COUNTIES IN SOUTHWEST NEBRASDA...DUNDY...HITCHCOCK
AND RED WILLOW. WIDESPREAD FLOODING HAS BEEN REPORTED AND WILL
CONTINUE THROUGHOUT THE DAY ALONG WITH FLASH FLOODING...ESPECIALLY
AS STORMS MOVE OVER AREAS WHICH HAVE PREVIOUSLY RECEIVED
SIGNIFICANT AMOUNTS OF HEAVY RAIN.

THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE TRI-
STATE REGION LATE THIS MORNING THROUGH EARLY EVENING WITH
THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
A FEW ISOLATED TORNADOES ARE POSSIBLE WITH THESE STORMS.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE
TRI-STATE REGION AHEAD OF THE LOW PRESSURE CENTER THAT WILL BE
DEEPENING OVER SOUTHEAST COLORADO AND TRACKING ACROSS SOUTHWEST
KANSAS THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

LOCKHART/BLM

In the hours before

Special weather statement, Apr 24, 1:43 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
143 PM MDT TUE APR 24 2007

KSZ001-242015-
CHEYENNE-
243 PM CDT TUE APR 24 2007

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHEYENNE COUNTY IN NORTHWEST KANSAS...

AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHEELER...OR 9 MILES EAST OF ST. FRANCIS...
AND MOVING NORTHWEST AT 35 MPH.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 3 AND 26.

MENTZER
Local storm report, Apr 24, 1:49 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
149 PM MDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     TORNADO          2 N WESKAN              38.89N 101.96W
04/24/2007                   WALLACE            KS   NWS EMPLOYEE

&&

MENTZER
Local storm report, Apr 24, 1:59 PM MDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
159 PM MDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     TORNADO          16 S BURLINGTON         39.07N 102.27W
04/24/2007                   KIT CARSON         CO   TRAINED SPOTTER

            NEAR HIGHWAY 385. BRIEF TOUCHDOWN.

&&

MENTZER
Special weather statement, Apr 24, 2:01 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
201 PM MDT TUE APR 24 2007

COZ090-242030-
YUMA COUNTY-
201 PM MDT TUE APR 24 2007

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO...

AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF IDALIA...OR 34 MILES WEST
OF ST. FRANCIS...AND MOVING NORTHWEST AT 40 MPH.

DIME SIZED HAIL AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

MENTZER
Local storm report, Apr 24, 2:07 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
207 PM MDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     TORNADO          NNW CHEYENNE WELLS      38.82N 102.35W
04/24/2007                   CHEYENNE           CO   LAW ENFORCEMENT

&&

MMCGUIRE
Local storm report, Apr 24, 2:08 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
208 PM MDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     TORNADO          26 NW CHEYENNE WELLS    39.08N 102.69W
04/24/2007                   KIT CARSON         CO   LAW ENFORCEMENT

&&

MMCGUIRE

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:30 PM MDTSevere Thunderstorm WarningGLDKit Carson, Yuma60 min
Apr 23, 8:00 PM MDTSevere Thunderstorm WarningGLDKit Carson, Yuma60 min
Apr 23, 8:08 PM MDTTornado WarningGLDYuma52 min
Apr 23, 8:15 PM MDTSevere Thunderstorm WarningGLDYuma45 min
Apr 23, 8:34 PM MDTTornado WarningGLDYuma26 min
Apr 23, 9:02 PM MDTFlash Flood WarningGLDYuma58 min
Apr 23, 9:15 PM MDTSevere Thunderstorm WarningGLDYuma60 min
Apr 23, 9:18 PM MDTTornado WarningGLDYuma42 min
Apr 23, 9:21 PM MDTSevere Thunderstorm WarningGLDYuma54 min
Apr 23, 9:32 PM MDTTornado WarningGLDYuma58 min
Apr 23, 10:28 PM MDTTornado WarningGLDYuma47 min
Apr 23, 11:02 PM MDTFlash Flood WarningGLDYuma3 hr
Apr 24, 8:50 AM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson55 min
Apr 24, 9:19 AM MDTSevere Thunderstorm WarningGLDKit Carson40 min
Apr 24, 10:01 AM MDTSevere Thunderstorm WarningGLDCheyenne23 min
Apr 24, 10:33 AM MDTSevere Thunderstorm WarningGLDYuma57 min
Apr 24, 11:31 AM MDTSevere Thunderstorm WarningGLDYuma29 min
Apr 24, 12:14 PM MDTTornado WarningGLDCheyenne31 min
Apr 24, 12:55 PM MDTTornado WarningGLDCheyenne50 min
Apr 24, 1:37 PM MDTTornado WarningGLDCheyenne, Kit Carson53 min
Apr 24, 1:48 PM MDTTornado WarningGLDCheyenne, Kit Carson57 min
Apr 24, 2:40 PM MDTTornado WarningGLDKit Carson65 min
Apr 24, 4:22 PM MDTTornado WarningGLDCheyenne40 min
Apr 24, 4:56 PM MDTFlash Flood WarningGLDKit Carson3 hr

Nearby

Tornado Warnings in Colorado, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.